Alert archive / Wisconsin / Winter Storm Warnings in 2018

Winter Storm Warning 4, NWS Milwaukee, WI

April 18, 20184 counties in Wisconsin

NWS Milwaukee, WI issued this winter storm warning at Apr 18, 2018, 11:24 AM CDT for 4 counties in Wisconsin. It was in force for 14 hr. 53 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 18, 2018, 11:24 AM CDT (16:24 UTC)
Expired
Apr 19, 2018, 1:00 AM CDT
In force
14 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Iowa County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 99 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 3:30 PM CDTSNOW 3.38 Wsw Plain, WI
Apr 18, 4:00 PM CDTSNOW 3.36 W Spring Green, WI
Apr 18, 4:06 PM CDTSNOW 3Baraboo, WI
Apr 18, 4:23 PM CDTSNOW 3Reedsburg, WI
Apr 18, 4:28 PM CDTSNOW 3.5Sauk City, WI
Apr 18, 4:30 PM CDTSNOW 2Shorewood Hills, WI
Apr 18, 4:55 PM CDTSNOW 4Reedsburg, WI
Apr 18, 5:10 PM CDTSNOW 4.5Plain, WI
Apr 18, 5:16 PM CDTSNOW 55 W Spring Green, WI
Apr 18, 5:17 PM CDTSNOW 2Wisconsin Dells, WI
Apr 18, 5:17 PM CDTSNOW 2.7Portage, WI
Apr 18, 5:30 PM CDTSNOW 4.55 W Avoca, WI
Apr 18, 5:33 PM CDTSNOW 2.53 Sw Shorewood Hills, WIWMTV- MADISON.
Apr 18, 5:49 PM CDTSNOW 3.8Portage, WI
Apr 18, 6:09 PM CDTSNOW 4.3De Forest, WI
Apr 18, 6:11 PM CDTSNOW 3.33 Ne Maple Bluff, WI
Apr 18, 6:11 PM CDTSNOW 4Sun Prairie, WI
Apr 18, 6:17 PM CDTSNOW 7Plain, WI
Apr 18, 6:19 PM CDTSNOW 2.53 Ene Maple Bluff, WI
Apr 18, 6:22 PM CDTSNOW 5.5Windsor, WI
Apr 18, 6:36 PM CDTSNOW 4.5Lodi, WI
Apr 18, 6:59 PM CDTSNOW 6Sun Prairie, WI
Apr 18, 7:00 PM CDTSNOW 5.52 Nne Maple Bluff, WIDANE COUNTY AIRPORT.
Apr 18, 7:07 PM CDTSNOW 54 N Highland, WI
Apr 18, 7:19 PM CDTSNOW 62 Se Shorewood Hills, WI
Apr 18, 7:20 PM CDTSNOW 24 S Rockdale, WI
Apr 18, 7:21 PM CDTSNOW 6Reedsburg, WI
Apr 18, 7:40 PM CDTSNOW 5Portage, WI
Apr 18, 7:41 PM CDTSNOW 5Wisconsin Dells, WI
Apr 18, 7:46 PM CDTSNOW 7Reedsburg, WI
Apr 18, 7:53 PM CDTSNOW 7Lodi, WI
Apr 18, 7:55 PM CDTSNOW 6Portage, WI
Apr 18, 7:58 PM CDTSNOW 6De Forest, WI
Apr 18, 8:04 PM CDTSNOW 76 W Portage, WIMODERATE SNOW WAS STILL FALLING AT THE TIME OF THIS REPORT.
Apr 18, 8:10 PM CDTSNOW 4Sun Prairie, WI
Apr 18, 8:19 PM CDTSNOW 7.33 Nw Pardeeville, WITOTAL ACCUMULATION SINCE 2:45 PM. MODERATE SNOW STILL FALLING AT TIME OF REPORT.
Apr 18, 8:40 PM CDTSNOW 74 Ne Prairie Du Sac, WI
Apr 18, 8:47 PM CDTSNOW 57 Se Avoca, WI
Apr 18, 8:49 PM CDTSNOW 6.2Reedsburg, WI
Apr 18, 8:49 PM CDTSNOW 6.8La Valle, WI
Apr 18, 8:49 PM CDTSNOW 81 Ne Sauk City, WIDOWNTOWN SAUK CITY.
Apr 18, 9:04 PM CDTSNOW 4Mcfarland, WI
Apr 18, 9:11 PM CDTSNOW 4.3Wyocena, WI
Apr 18, 9:11 PM CDTSNOW 9Baraboo, WI
Apr 18, 9:13 PM CDTSNOW 6.9La Valle, WI
Apr 18, 9:15 PM CDTSNOW 5Dane, WI
Apr 18, 9:16 PM CDTSNOW 6Marshall, WI
Apr 18, 9:37 PM CDTSNOW 7.52 Nw Sun Prairie, WI
Apr 18, 9:50 PM CDTSNOW 5.8Waunakee, WI
Apr 18, 10:20 PM CDTSNOW 8Sauk City, WI
Apr 18, 10:23 PM CDTSNOW 8Portage, WI
Apr 18, 10:40 PM CDTSNOW 8Lake Delton, WI
Apr 18, 11:03 PM CDTSNOW 7.22 Nne Maple Bluff, WIDANE COUNTY REGIONAL AIRPORT OBSERVATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2018-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2018-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

246 
WWUS43 KMKX 181624
WSWMKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1124 AM CDT Wed Apr 18 2018

...HEAVY SNOW TO IMPACT AFTERNOON AND EVENING COMMUTE...

WIZ056-062-063-190030-
/O.UPG.KMKX.WW.Y.0017.000000T0000Z-180419T0900Z/
/O.NEW.KMKX.WS.W.0004.180418T1624Z-180419T0600Z/
Sauk-Iowa-Dane-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Dodgeville, Mineral Point, Barneveld, and Madison
1124 AM CDT Wed Apr 18 2018

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...Heavy snow developing early this afternoon and lasting
  into the evening. Snow accumulations of 5 to 7 inches are 
  expected.

* WHERE...Sauk, Iowa and Dane Counties.

* WHEN...Until 1 AM CDT Thursday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the evening commute. Expect significant 
  reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WIZ057-190030-
/O.UPG.KMKX.WW.Y.0017.180418T1800Z-180419T0900Z/
/O.NEW.KMKX.WS.W.0004.180418T1624Z-180419T0600Z/
Columbia-
Including the cities of Portage, Columbus, Lake Wisconsin, 
and Lodi
1124 AM CDT Wed Apr 18 2018

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...Heavy snow developing early this afternoon and lasting
  into the evening. Additional snow accumulations of 5 to 7 
  inches are expected.

* WHERE...Columbia County.

* WHEN...Until 1 AM CDT Thursday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the evening commute. Expect significant 
  reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WIZ067>069-190030-
/O.EXT.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/
Lafayette-Green-Rock-
Including the cities of Darlington, Shullsburg, Benton, Belmont, 
Argyle, Blanchardville, Monroe, Brodhead, Janesville, and Beloit
1124 AM CDT Wed Apr 18 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...Mixed precipitation. Snow accumulations of 1 to 3 inches.
 
* WHERE...Lafayette, Green and Rock Counties.

* WHEN...Until 1 AM CDT Thursday.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the evening commute. Expect reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WIZ046-047-051-052-058>060-064>066-070>072-190030-
/O.EXT.KMKX.WW.Y.0017.180418T1800Z-180419T0600Z/
Marquette-Green Lake-Fond Du Lac-Sheboygan-Dodge-Washington-
Ozaukee-Jefferson-Waukesha-Milwaukee-Walworth-Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, Oostburg, Beaver Dam, Waupun, 
Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, 
Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, 
Brookfield, New Berlin, Menomonee Falls, Muskego, West Allis, 
Wauwatosa, Greenfield, Franklin, Oak Creek, South Milwaukee, 
Cudahy, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, 
Racine, and Kenosha
1124 AM CDT Wed Apr 18 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...Snow expected this afternoon and evening. Total snow 
  accumulations of 3 to 5 inches in Dodge, Washington, Jefferson 
  and Waukesha Counties. 1 to 4 inches in Marquette, Green Lake, 
  Fond du Lac, Sheboygan, Ozaukee, Milwaukee, Racine, Kenosha, and
  Walworth Counties.

* WHERE...Portions of east central, south central and southeast 
  Wisconsin.

* WHEN...Until 1 AM CDT Thursday.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the evening commute. Expect reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$
3 follow-up statements
698 
WWUS43 KMKX 182004
WSWMKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
304 PM CDT Wed Apr 18 2018

...HEAVY SNOW TO IMPACT AFTERNOON AND EVENING COMMUTE...

WIZ056-057-062-063-190415-
/O.CON.KMKX.WS.W.0004.000000T0000Z-180419T0600Z/
Sauk-Columbia-Iowa-Dane-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Dodgeville, 
Mineral Point, Barneveld, and Madison
304 PM CDT Wed Apr 18 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...Moderate to heavy snow this afternoon and lasting into 
  the evening. Snow accumulations of 5 to 7 inches are expected.

* WHERE...Sauk, Iowa and Dane Counties.

* WHEN...Until 1 AM CDT Thursday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the evening commute. Expect significant 
  reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WIZ067>069-190415-
/O.CON.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/
Lafayette-Green-Rock-
Including the cities of Darlington, Shullsburg, Benton, Belmont, 
Argyle, Blanchardville, Monroe, Brodhead, Janesville, and Beloit
304 PM CDT Wed Apr 18 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...Mixed precipitation becoming all light snow during the
  evening. Snow accumulations of 1 to 3 inches.

* WHERE...Lafayette, Green and Rock Counties.

* WHEN...Until 1 AM CDT Thursday.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the evening commute. Expect reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

WIZ046-047-051-052-058>060-064>066-070>072-190415-
/O.CON.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/
Marquette-Green Lake-Fond Du Lac-Sheboygan-Dodge-Washington-
Ozaukee-Jefferson-Waukesha-Milwaukee-Walworth-Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, Oostburg, Beaver Dam, Waupun, 
Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, 
Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, 
Brookfield, New Berlin, Menomonee Falls, Muskego, West Allis, 
Wauwatosa, Greenfield, Franklin, Oak Creek, South Milwaukee, 
Cudahy, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, 
Racine, and Kenosha
304 PM CDT Wed Apr 18 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...Snow expected this afternoon and evening. Total snow 
  accumulations of 3 to 5 inches in Dodge, Washington, Jefferson 
  and Waukesha Counties. 1 to 4 inches in Marquette, Green Lake, 
  Fond du Lac, Sheboygan, Ozaukee, Milwaukee, Racine, Kenosha, 
  and Walworth Counties.

* WHERE...Portions of east central, south central and southeast 
  Wisconsin.

* WHEN...Until 1 AM CDT Thursday.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the evening commute. Expect reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$
357 
WWUS43 KMKX 190205
WSWMKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
905 PM CDT Wed Apr 18 2018

...Snow Continues To Diminish This Evening...

WIZ046-047-051-052-190315-
/O.CAN.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/
Marquette-Green Lake-Fond Du Lac-Sheboygan-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, 
Sheboygan Falls, Howards Grove, and Oostburg
905 PM CDT Wed Apr 18 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

The snow has ended across these counties. However, some roads may
remain slippery through the night. 

$$

WIZ056-057-062-063-190600-
/O.CON.KMKX.WS.W.0004.000000T0000Z-180419T0600Z/
Sauk-Columbia-Iowa-Dane-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Dodgeville, 
Mineral Point, Barneveld, and Madison
905 PM CDT Wed Apr 18 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...Snow continues to diminish. Less than an inch of
  additional accumulation expected. Roads will remain slippery and
  hazardous overnight. 

* WHERE...Sauk, Columbia, Iowa and Dane Counties.

* WHEN...Until 1 AM CDT Thursday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Expect significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WIZ067>069-190600-
/O.CON.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/
Lafayette-Green-Rock-
Including the cities of Darlington, Shullsburg, Benton, Belmont, 
Argyle, Blanchardville, Monroe, Brodhead, Janesville, and Beloit
905 PM CDT Wed Apr 18 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...The snow continues to diminish. Less than 1 inch of
  additional accumulation expected. Roads will remain slippery
  through the night. 

* WHERE...Lafayette, Green and Rock Counties.

* WHEN...Until 1 AM CDT Thursday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

WIZ058>060-064>066-070>072-190600-
/O.CON.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/
Dodge-Washington-Ozaukee-Jefferson-Waukesha-Milwaukee-Walworth-
Racine-Kenosha-
Including the cities of Beaver Dam, Waupun, Mayville, West Bend, 
Germantown, Hartford, Mequon, Cedarburg, Grafton, Watertown, 
Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, 
Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, 
Franklin, Oak Creek, South Milwaukee, Cudahy, Whitewater, 
Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
905 PM CDT Wed Apr 18 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...The snow continues to diminish this evening. Less than an
  inch of additional accumulation expected. Roads will remain
  slippery and hazardous overnight, especially north of Milwaukee. 

* WHERE...Portions of southeast Wisconsin.

* WHEN...Until 1 AM CDT Thursday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$
541 
WWUS43 KMKX 190414
WSWMKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1114 PM CDT Wed Apr 18 2018

...Snow Continues To Diminish...

WIZ056-057-190515-
/O.CAN.KMKX.WS.W.0004.000000T0000Z-180419T0600Z/
Sauk-Columbia-
Including the cities of Baraboo, Reedsburg, Prairie Du Sac, 
Sauk City, Portage, Columbus, Lake Wisconsin, and Lodi
1114 PM CDT Wed Apr 18 2018

...WINTER STORM WARNING IS CANCELLED...

However, many roads will remain snow covered and slippery
overnight. Sunshine and warmer temperatures on Thursday will help
to melt some of this snow. 

$$

WIZ058>060-190515-
/O.CAN.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/
Dodge-Washington-Ozaukee-
Including the cities of Beaver Dam, Waupun, Mayville, West Bend, 
Germantown, Hartford, Mequon, Cedarburg, and Grafton
1114 PM CDT Wed Apr 18 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

However, many roads will remain snow covered and slippery
overnight. Sunshine and warmer temperatures on Thursday will help
to melt some of this snow. 

$$

WIZ062-063-190600-
/O.CON.KMKX.WS.W.0004.000000T0000Z-180419T0600Z/
Iowa-Dane-
Including the cities of Dodgeville, Mineral Point, Barneveld, 
and Madison
1114 PM CDT Wed Apr 18 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...The snow is diminishing quickly. Many roads remain snow
  covered and slippery. Little additional snow is expected. 

* WHERE...Iowa and Dane Counties.

* WHEN...Until 1 AM CDT Thursday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Expect significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WIZ067>069-190600-
/O.CON.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/
Lafayette-Green-Rock-
Including the cities of Darlington, Shullsburg, Benton, Belmont, 
Argyle, Blanchardville, Monroe, Brodhead, Janesville, and Beloit
1114 PM CDT Wed Apr 18 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...The snow is diminishing quickly. Many roads remain snow
  covered and slippery. Little additional snow is expected. 

* WHERE...Lafayette, Green and Rock Counties.

* WHEN...Until 1 AM CDT Thursday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

WIZ064>066-070>072-190600-
/O.CON.KMKX.WW.Y.0017.000000T0000Z-180419T0600Z/
Jefferson-Waukesha-Milwaukee-Walworth-Racine-Kenosha-
Including the cities of Watertown, Fort Atkinson, Jefferson, 
Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, 
West Allis, Wauwatosa, Greenfield, Franklin, Oak Creek, 
South Milwaukee, Cudahy, Whitewater, Delavan, Elkhorn, 
Lake Geneva, East Troy, Racine, and Kenosha
1114 PM CDT Wed Apr 18 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...The snow is diminishing quickly. Many roads remain snow
  covered and slippery. Little additional snow is expected. 

* WHERE...Portions of southeast Wisconsin.

* WHEN...Until 1 AM CDT Thursday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect 
  reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Apr 18, 6:30 AM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Apr 18, 6:30 AM CDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
630 AM CDT Wed Apr 18 2018

.UPDATE...

Things still appear to be on track at this hour. It still appears
that precipitation will push into southwestern Wisconsin by mid
morning, quickly spreading across the entirety of the forecast
area by early afternoon.

&&

.AVIATION(12Z TAFS)...

Snow will overspread the terminals later today, with a period of
moderate and perhaps even heavy snow possible during the mid to
late afternoon hours. Visibility should fall to LIFR within the
heaviest bands, with widespread IFR ceilings and visibility
outside of the heavier bands. Winds will initially be from the
northeast, and will become more northerly by evening, then
eventually northwest late tonight. Gusts will pick up as well as
winds become northwesterly.

Snow will end late this evening, with skies scattering out to VFR
overnight.

&&

.PREV DISCUSSION... (Issued 300 AM CDT Wed Apr 18 2018)

SHORT TERM...

Today and Tonight...Forecast confidence medium to high...

A strong storm system will bring a quick hitting bout of snow to
the region later this morning through the afternoon hours. The
latest forecast data suggests a slightly slower and more southerly
track to the axis of heaviest snowfall. Snow should overspread the
area from the southwest mid to late morning, reaching a line from
roughly the Dells to Janesville by noon. The snow will then make
quick progress north, overspreading the entire forecast area by
the mid afternoon hours. While the bulk of the precipitation is
expected to fall as snow, a brief period of wintry mix is possible
along the very leading edge of the area of snow. In addition, a
considerable amount of lightning has been noted across western
Iowa this morning, and would not be at all surprised to get
reports of thundersnow, especially along the leading edge of the
precipitation.

One or more bands of fairly intense snow are expected, especially
during the afternoon and early evening hours, when snowfall rates
along the US 18 and I-94 corridors could be greater than 1" per
hour. This is expected to cause impacts to travel, including
during the afternoon/evening commute.

Snow will continue into this evening, before ending late tonight.
Total snow amounts are expected to range from 4-6 inches along and
south of I-94, to 2-4 inches north. The lowest amounts are
expected to fall across Fond du Lac and Sheboygan Counties.

The Winter Weather Advisory will remain in place for the entire
forecast area. We did adjust the start time for the portion of the
advisory east of I-90 from 10 AM to 1 PM to account for the slower
progression of the snow.

LONG TERM...

Thursday through Monday...Forecast confidence is high:

High pressure centered just to the west of southern Wisconsin
Thursday will slide over the area Friday, continuing to move
slowly eastward over the weekend into early next week. This high
will bring dry weather and plenty of sunshine to the forecast area
through this period. Temperatures will finally warm back to
around normal by the weekend...and might even be a couple degrees
above normal by Monday!

Tuesday...Forecast confidence is medium:

Models show a low pressure and an associated cold front to move
through around Tuesday. This may bring some showers to southern
Wisconsin. Though there's decent timing agreement among models for
several days out, models differ on moisture/strength/placement of
this system, so just kept precip chances on the low end for now.
It does look like the milder temps will continue Tuesday ahead of
the cold front.

AVIATION(09Z TAF Update)...

Snow will overspread the terminals this afternoon, with periods of
moderate to heavy snow possible during the mid to late afternoon
hours. A few rumbles of thunder are also possible. Visibility is
likely to drop to LIFR at times within the heavier bands. Outside
of the heaviest bands, widespread IFR cigs and vis are likely to
be observed.

Snow will end late this evening or overnight, with skies
scattering out to VFR.

Winds will be from the east-northeast today, becoming more
northerly late tonight. Gusts between 20 and 25 knots are expected
this evening and tonight.

MARINE...

A Small Craft Advisory will be in effect from this afternoon
through early Thursday evening.

East to northeast winds will result in building waves today across
the nearshore waters, with waves building further this evening as
winds increase from the north. Gusts may approach gale force at
times this evening, but should mostly remain just below.

Breezy northwest winds will continue on Thursday, before
decreasing Thursday evening. After that, a period of fairly quiet
weather is expected.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory from 10 AM this morning to 4 AM CDT
     Thursday for WIZ056-062-063-067>069.

     Winter Weather Advisory from 1 PM this afternoon to 4 AM CDT
     Thursday for WIZ046-047-051-052-057>060-064>066-070>072.

LM...Small Craft Advisory from 1 PM this afternoon to 7 PM CDT
     Thursday for LMZ643>646.

&&

Update...Boxell
Today/Tonight and Aviation/Marine...Boxell
Thursday THROUGH Tuesday...99
Hazardous weather outlook, Apr 18, 2:44 AM CDT, 8 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
244 AM CDT Wed Apr 18 2018

WIZ046-047-051-052-056>060-062>072-190745-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
244 AM CDT Wed Apr 18 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Precipitation will spread into southern Wisconsin late this
morning and exit around or shortly after midnight tonight. The
precipitation is expected to be mainly snow and may be heavy at
times, impacting the afternoon/evening commute. Snowfall
accumulations of 2 to 5 inches are likely with locally higher
amounts possible. A Winter Weather Advisory remains in effect for
the entire forecast area.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Some rivers will reach bankfull stage late in the week due to the
recent precipitation and melting snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed, but snowfall reports will
be appreciated today into tonight.

LMZ643>646-190745-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
244 AM CDT Wed Apr 18 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

Gusty northeast winds today will become northerly by this
evening, building high waves. A Small Craft Advisory goes into
effect at 1 pm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gusty northerly winds Thursday morning will ease a bit and become
northwest during the afternoon hours. Waves will slowly subside
late Thursday morning into the afternoon. The Small Craft
Advisory is in effect until 7 pm Thursday evening.

DDV

www.weather.gov/mkx

Nearby

Winter Storm Warnings in Wisconsin, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.